Bounds on general entropy measures

Dominic W. Berry*, Barry C. Sanders

*Corresponding author for this work

    Research output: Contribution to journalArticlepeer-review

    39 Citations (Scopus)


    We show how to determine the maximum and minimum possible values of one measure of entropy for a given value of another measure of entropy. These maximum and minimum values are obtained for two standard forms of probability distribution (or quantum state) independent of the entropy measures, provided the entropy measures satisfy a concavity/convexity relation. These results may be applied to entropies for classical probability distributions, entropies of mixed quantum states and measures of entanglement for pure states.

    Original languageEnglish
    Pages (from-to)12255-12265
    Number of pages11
    JournalJournal of Physics A: Mathematical and General
    Issue number49
    Publication statusPublished - 12 Dec 2003


    Dive into the research topics of 'Bounds on general entropy measures'. Together they form a unique fingerprint.

    Cite this